MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 4 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 4 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-35-4015
Medical Device Problem Codes Fracture (1260); Unstable (1667); Detachment of Device or Device Component (2907); Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Joint effusion (4849)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation 10jun2024, patient is verified for ltka (b)(6) 2013.Patient had left knee revision on (b)(6) 2024 (op report attached).Preoperative diagnosis: 1.Mechanical loosening of internal left knee prosthetic joint, initial encounter, left.2.Polyethylene wear left total knee arthroplasty with recalled implant.3.Severe osteolysis left distal femur, as well as osteolysis of tibia and patella.4.Prior tibial shaft valgus malunion.Postoperative diagnosis: same.Procedures performed: 1.Revision left tka of all components with computer assisted navigation.2.Application of bone void filler to left distal femur.3.Application of negative pressure wound vacuum dressing.Operative findings: gross loosening of ltka, severe polyethylene wear and delamination of polyethylene of tibia and patella, sever osteolysis of femur, tibia and patella.Incompetence of medial collateral ligament due to ecstatic medial epicondyle, gross instability, prior tibial shaft malunion with valgus alignment.Clinical history: patient is 64 y.O.Male status post ltka replacement in 2013 with a recalled exactech tka now presenting with worsening knee pain effusion and imaging suggestive of significant osteolysis and loosening of his components.Operative notes: synovectomy of the medial and laterally gutters.The knee was carefully examined.We noted there to be gross loosening of ltka, severe polyethylene wear and delamination of polyethylene of tibia and patella, gross instability.We noted there were no signs of infections.Examination of the polyethylene liner was noted to have extensive delamination and probably metric wear with shards of polyethylene throughout the knee joint.Attention then turned to femoral component.It was found to be grossly loose, completely debonded from cement mantle.The cement mantle was left on the femur.All osteolytic lesions of the distal femur were carefully debrided.Attention was turned to the patellar component.It was noted to be osteolytic lesions deep to the patellar component within the patella.Then carefully debrided.Attention was turned to the tibial component.It was noted as we began this process the tibial base plate immediately became loose consistent also with loosening of the tibial component.Tibia was reconstructed.Reconstructive option was complicated by the fact that the patient had a prior old tibial shaft fracture with significant valgus malunion.Based on the severity of the valgus malunion at the tibial shaft, this created a mis-match at the proximal tibial plateau which would not allow us to use a revision stem.The decision was made to use a revision baseplate with a long keel and a cone.Attention was turned to the femur.It was determined that the patient require a complex femoral reconstruction due to the severity of the osteolysis of the distal femur.Revision components were placed after reconstruction with no complications noted.Patient was transferred to postoperative care unit in excellent condition.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, disassembly, fracture, tibial loosening, and failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.D10 concomitant devices: 200-02-38 - three peg patella 38mm, (b)(6).02-012-41-4040 - logic tibia traptray cem sz 4f/4t, (b)(6).02-010-01-0240 - logic femoral ps cem left sz 4, (b)(6).H6: corrected health effect, medical device and investigation clinical codes.

Brand Name
LOGIC TIBIA PS MOD INSRT SZ 4 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville 32653
3523771140
MDR Report Key19593110
Report Number1038671-2024-02073
Device Sequence Number20955824
Product Code JWH
UDI-Device Identifier10885862001917
UDI-Public10885862001917
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2018
Device Catalogue Number02-012-35-4015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date06/18/2025
Date Device Manufactured07/30/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale